MAUDE Adverse Event Report: BLOOD GROUPING REAGENT IH-CARD ABD(DVI-)-CONF; IH-CARD ABD(DVI-)-CONF; 48 CARDS

BLOOD GROUPING REAGENT IH-CARD ABD(DVI-)-CONF; IH-CARD ABD(DVI-)-CONF; 48 CARDS
Catalog Number 813181100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported false positive reactions of cord blood samples with the anti-b of (b)(6) on their ih-500 instrument.The customer stated that they received correct results in the tube test.The customer announced to send in the complaint sample (b)(6) for investigational testing.Our quality control laboratory has not yet started testing but is waiting for the complaint material of the customer.Instrument date of the affected ih-500 were requested and the investigation of the received databases is still ongoing.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported false positive reactions of cord blood samples with the anti-b of ih-card abd(dvi-)-conf on the ih-500.The customer stated that they received correct results in the tube test.The customer did not return a sample of the allegedly defective product for investigational testing but five patient samples.First, our quality control laboratory visually checked their retention sample for intact sealing, homogeneous gel, correct filling height and the absence of splashes in the reaction chamber.All acceptance criteria were met.Then the retention sample was tested with different donor samples on the ih-500.All positive and negative reactions were correct.We did not observe any false positive reaction.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The patient samples provided by the customer were tested on the qc lab's ih-500.Due to the bad status of the patient samples and the small volume of the samples, only three out of the five patient samples could be tested on the ih-500.For the device test, the customer samples were tested without prior centrifugation and in comparison, with centrifugation at 2000 x g for 10 min.Both test runs resulted in questionable or false positive reactions due to hemolysis and precipitation.The patient samples were also manually tested.For the manual test, one cell suspension each was prepared in ih-liss solution with unwashed compared to washed red blood cells and tested on the ih-card.Noticeable hemolysis was present in all 5 samples in the test preparation with the unwashed red blood cells.One sample (m6013542) showed questionable fragments in the anti-b in both the manual and the device test, which was classified as positive in the ih-500 with 2+, an additional test was carried out on the ih-card abo/d(dvi-)+rev.A1, b for further clarification.Here, too, there were questionable fragments in the anti-b as well as in the negative control well.Agglutinates were not recognizable.Presumably these were fibrin or precipitates.Instrument data of the affected ih-500 were analyzed.The data showed that the dispense was started from the anti-a well to the anti-d well and the anti-b well was returned positive.Since the anti-a well was negative, we cannot suspect an inter-well carry-over in such a case.The current data available was sufficient for the samples that were examined to conclude that the device operated within its specifications, without triggering any error messages during the entire processing sequence, including sample identification, sampling, diluent rack utilization, and subsequent steps.While there have been varying waiting times ranging from 9 to 18 minutes observed between the completion of pipetting steps and the initiation of centrifugation steps, these waiting times are unlikely to have an impact on the forward grouping tests, which were expected to yield negative results.The most probable root cause that we could suspect here was related to the status of the cards.Based on the investigation the complaint was classified as confirmed - upp (unexpected product performance).The complaint sample was not available for investigation and the retention sample reacted as expected.The customer returned five patient samples.Within the testing of quality control laboratory, we also observed false positive respectively questionable results.However, the results need to be taken with caution as the red blood cells were hemolyzed and the samples also contained artefacts maybe fibrin or lipid.We were informed that customer did not centrifuge the patient samples prior to use.We therefore strongly recommend that the customer centrifuge the patient samples in prior to use.Based on the investigation of the instrument data the most probably root cause was an inter-well contamination caused by splashes in the reaction chamber or droplets directly under the foil.There was no indication of a device malfunction.Due to the assumed inter-well contamination, we highly recommend the following to the customer: - replace the needle if it was bent or damaged - the adjustment of the needle centring relatively to the ih card wells must be performed for all position in the pipetting area.- control and adjust the diameter of the hole pierced ih card.It must be centred and checked by the diameter tools.- check the ih card pin piercer, please replace it if it was damaged or presents some smudge in the surface.-control the washing pot, it must be clean inside, and the used liquid (system liquid) must be correctly evacuated.-finally, perform a weekly maintenance and qc test.And we also highly recommended noting the following points according to the chapter precautions of the instruction for use: · do not use cards showing signs of drying, discoloration, bubbles, crystals or other artifacts.· do not use cards with damaged foil strips.· do not use gel cards if the gel matrix is absent or if the liquid level in the microtube is not at or below the gel matrix.A clear liquid layer should be visible on top of the uniform gel matrix in each microtube.· cards with dispersed drops observed at the top of the microtube, due to improper storage or shipping conditions, have to be centrifuged with ih-centrifuge l or ih-reader 24 with preset time and speed before use.If drops are still observed on top of the microtube after one centrifugation it is recommended to not use the card.".

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABD(DVI-)-CONF
Common Device Name
IH-CARD ABD(DVI-)-CONF; 48 CARDS
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key17845516
Report Number9610824-2023-00052
Device Sequence Number4450418
Product Code QHR
UDI-Device Identifier07611969952120
UDI-Public(01)07611969952120(17)240723(10)9312020
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/23/2024
Device Catalogue Number813181100
Device Lot Number9312020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-500, SN (B)(6)
Patient SexUnknown